Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 112, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 20, 2015, 7:45 PM CDT for Putnam County, Schuyler County, Missouri. It was in force for 30 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2015, 7:45 PM CDT (00:45 UTC)
- Expired
- Jun 20, 2015, 8:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Putnam County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 164 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 7:52 PM CDT | TSTM WND DMG | Unionville, MO | 10 INCH TREE LIMB DOWN OVER HIGHWAY 136...POWER OUT IN TOWN |
| Jun 20, 7:56 PM CDT | TSTM WND GST 60 | 5 E Unionville, MO | |
| Jun 20, 8:05 PM CDT | TSTM WND DMG | W Unionville, MO | MANY TREES UPROOTED LARGEST OF WHICH WAS 3 FOOT IN DIAMETER. |
| Jun 20, 8:05 PM CDT | HAIL 1.25 | W Unionville, MO | |
| Jun 20, 8:10 PM CDT | TSTM WND GST 60 | 5 Sw Unionville, MO | |
| Jun 20, 8:10 PM CDT | HAIL 0.75 | 5 Sw Unionville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
714
WUUS53 KEAX 210045
SVREAX
MOC171-197-210115-
/O.NEW.KEAX.SV.W.0112.150621T0045Z-150621T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
745 PM CDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHWESTERN SCHUYLER COUNTY IN NORTHEAST MISSOURI...
* UNTIL 815 PM CDT
* AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
UNIONVILLE...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
QUEEN CITY...LIVONIA AND WORTHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
PLEASANT HILL.
&&
LAT...LON 4035 9245 4034 9285 4039 9286 4039 9324
4059 9314 4059 9271
TIME...MOT...LOC 0045Z 282DEG 38KT 4051 9292
HAIL...1.00IN
WIND...60MPH
$$
LG1 follow-up statement
094
WWUS53 KEAX 210101
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
801 PM CDT SAT JUN 20 2015
MOC171-197-210115-
/O.CON.KEAX.SV.W.0112.000000T0000Z-150621T0115Z/
PUTNAM MO-SCHUYLER MO-
801 PM CDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SCHUYLER AND EASTERN PUTNAM COUNTIES UNTIL 815 PM CDT...
AT 756 PM...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED A 60 MPH
WIND GUST 5 MILES EAST OF UNIONVILLE.
AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF QUEEN CITY...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
QUEEN CITY AND WORTHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
PLEASANT HILL.
&&
LAT...LON 4035 9245 4034 9285 4039 9286 4039 9323
4059 9299 4059 9276 4059 9271
TIME...MOT...LOC 0101Z 282DEG 38KT 4047 9270
HAIL...1.00IN
WIND...60MPH
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:29 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 20, 6:29 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 PM CDT Sat Jun 20 2015
.DISCUSSION...
Issued at 416 PM CDT SAT JUN 20 2015
The heat and humidity will persist well into the coming work week,
though there will be some potential for thunderstorm activity,
especially across the the Iowa border, which could provide a brief
reprieve from the oppressive conditions here and there till the end
of the coming work week when conditions cool more generally.
We are watching a frontal boundary slowly moving south across
Nebraska and Iowa this afternoon. Overnight convection off the high
Plains moved across Iowa and provided a bit of a cold pool to help
push the front south, but any assistance the cold pool brought was
quickly washed out by the gusty southerly wind across Kansas and
Missouri. As a result expect the front to not push too aggressively
south till tonight as a modest trough, within the prevailing
westerlies to our north, moves across the northern Plains
overnight. Convection across eastern Iowa has been redeveloping
today along the front, but has struggled to develop as it tails back
into western Iowa and Nebraska thanks to the elevated mix layer as
evident by 700mb temperatures above 12 centigrade.
Today through tonight...Hot and humid conditions will persist
through the rest of the afternoon and well into the evening hours.
Current plan is to keep the heat advisory going and let it expire at
9 PM this evening. Do not anticipate needing another heat advisory
for Sunday --temperatures a little shy of criteria-- but hot and
humid with index reads near 100 degrees could return for Sunday.
Complicating issues for Sunday will be the location and potential
frontal boundary which is expected to stall out across northern
Missouri early Sunday morning. This boundary will shift slowly south
tonight with the help of a weak trough moving across the northern
Plains, but the zonal flow otherwise wont let the front make much
progress south. Of notable interest for us will be what convection
bubbles up along the front this evening. Hi-res and operational
models all want to generate convection along the front with robust
convection along its eastern extent. However, given how convection
across western Iowa and Nebraska has struggled today thoughts are
that the potential for storms across the western half of our forecast
areas is looking marginal. Therefore, have kept likely POPs
restricted to north central and northeast Missouri, closer to the
edge of the EML. Of course, across north central and northeast
Missouri the potential is there for storms to develop along the
front as it shifts southeast. With MUCAPE values of 5000+J/KG across
northern Missouri along with marginally sufficient shear; large hail,
damaging winds and torrential rain will be a possibility with any
storms this evening in northern Missouri. However, the threat for
storms should be limited to a few hours before and after sunset as the
front shifts southeast.
Sunday...Big question will be where the frontal boundary from
tonight ends up as this will affect temperatures and possible storm
development Sunday. Currently, this boundary is expected to take the
edge off the heat Sunday but will also provide a focus for storms to
develop. Some models, like the NAM, generate storms first thing in the
morning and then advect the activity northeast as the low level
southwest flow continues to bring hot dry air up from the desert
southwest. GFS seems to have a better idea as it waits till the
afternoon hours to generate convection along the boundary which then
moves off to the east and northeast. Large hail and damaging winds
will be a concern again with any storms Sunday afternoon with the
better chance for severe weather in far eastern Missouri.
Monday...Will be hot again as another trough rides over the modest
ridge axis to our west, bending over the thermal ridge under 500mb
ridge across northwest Missouri. Dissipate today's oppressive
conditions Monday might be even worse as 850mb temperatures in the
upper 20s centigrade will be present. This might require another
heat advisory. Otherwise, it looks like the EML associated with those
hot temperatures might force any storms to stay to our north.
Otherwise, looking through next work week, conditions will generally
be rather hot and humid through the first half of the work week but
late in the work week the pattern will become more amplified,
tilting the flow into more of a classic northwest flow for the
central Plains. With the Gulf looking to be rather open to moisture
advection, expect another possible wet tail end of the work week and
weekend, but at least temperatures wont be so hot.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 627 PM CDT SAT JUN 20 2015
VFR conditions currently are prevailing but a modest front will
settle into the region overnight which will bring a fleeting chance
of storms to KSTJ. Farther south across Kansas City, we expect the
storms to remain to the north. Expect the gusty wind to drop off
after sunset and as the frontal boundary settles south with winds
near the KSTJ terminal likely rather variable thanks to the boundary.
Otherwise, the weak boundary will lift to the north Sunday allowing
winds from the south to reassert themselves. Additionally, this
boundary might provide a focus for storm development, but confidence
on when where and if the storms develop is sufficiently low to only
include a VCSH with scattered clouds for late in the morning through
Sunday afternoon.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY until 9 PM CDT this evening FOR KSZ025-057-060-
102>105.
MO...HEAT ADVISORY until 9 PM CDT this evening FOR MOZ020-021-028>030-
037-038-043-044-053.
&&
DISCUSSION...Cutter
AVIATION...CutterHazardous weather outlook, Jun 20, 4:58 AM CDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 458 AM CDT SAT JUN 20 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 458 AM CDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT DANGEROUS HEAT IS EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING. HIGH TEMPERATURES WILL RISE INTO THE LOW TO MID 90S WITH HEAT INDEX VALUES RANGING FROM 99 TO 105 DEGREES. A HEAT ADVISORY IS IN EFFECT FOR PORTIONS OF EASTERN KANSAS AND WESTERN MISSOURI INCLUDING THE KANSAS CITY METRO FROM NOON TO 9PM TODAY. SATURDAY EVENING INTO SATURDAY NIGHT...THERE WILL BE A SLIGHT CHANCE FOR SEVERE WEATHER NORTH OF INTERSTATE 70. THE MAIN THREATS WILL BE FOR LARGE HAIL AND DAMAGING WINDS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA ON SUNDAY. IS ANY STORMS BECOME SEVERE THE MAIN THREATS WOULD BE FOR LARGE HAIL AND DAMAGING WINDS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:23 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 22 min |
| Jun 20, 7:41 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 34 min |
| Jun 20, 8:11 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Sullivan | 49 min |
| Jun 20, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 18 min |
| Jun 20, 8:30 PM CDT | Special Weather Statement | EAX | Schuyler | 45 min |
| Jun 20, 8:42 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 48 min |
| Jun 20, 8:52 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 38 min |
| Jun 20, 9:09 PM CDT | Areal Flood Advisory | EAX | Adair, Putnam, Schuyler, Sullivan | 12 hr |
| Jun 20, 9:28 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon, Sullivan | 47 min |
| Jun 20, 9:56 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Macon | 49 min |
| Jun 20, 10:10 PM CDT | Special Weather Statement | EAX | Adair | 35 min |
| Jun 20, 10:45 PM CDT | Special Weather Statement | EAX | Macon | 30 min |
| Jun 20, 10:58 PM CDT | Special Weather Statement | EAX | Adair | 32 min |
| Jun 20, 11:15 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 30 min |
| Jun 20, 11:43 PM CDT | Special Weather Statement | EAX | Macon | 32 min |
| Jun 21, 12:03 AM CDT | Areal Flood Advisory | EAX | Adair, Sullivan | 6 hr |
| Jun 21, 9:18 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 42 min |
| Jun 21, 9:29 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Saline | 46 min |
| Jun 21, 9:33 AM CDT | Special Weather Statement | EAX | Clay | 42 min |
| Jun 21, 9:36 AM CDT | River Flood Warning | EAX | Chariton, Macon | 46 hr |
| Jun 21, 9:42 AM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Clay, Lafayette, Ray, Saline | 4 hr |
| Jun 21, 9:58 AM CDT | River Flood Warning | EAX | Cooper, Howard | 10 days |
| Jun 21, 10:12 AM CDT | Special Weather Statement | EAX | Lafayette | 33 min |
| Jun 21, 10:19 AM CDT | Special Weather Statement | EAX | Howard | 41 min |
| Jun 21, 10:25 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 62 hr |
| Jun 21, 10:27 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Saline | 63 min |
| Jun 21, 11:03 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 42 min |
| Jun 21, 11:29 AM CDT | Flash Flood Warning | EAX | Clay, Clinton, Ray | 6 hr |
| Jun 21, 11:47 AM CDT | Special Weather Statement | EAX | Lafayette, Ray | 43 min |
| Jun 21, 12:12 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray, Saline | 48 min |
| Jun 21, 12:24 PM CDT | Flash Flood Warning | EAX | Carroll, Lafayette, Ray, Saline | 6 hr |
| Jun 21, 12:40 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Platte | 50 min |
| Jun 21, 12:45 PM CDT | River Flood Warning | EAX | Clay, Ray | 30 hr |
| Jun 21, 1:01 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte, Ray | 44 min |
| Jun 21, 1:10 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 50 min |
| Jun 21, 1:26 PM CDT | Special Weather Statement | EAX | Clay | 34 min |
| Jun 21, 1:32 PM CDT | Special Weather Statement | EAX | Caldwell, Carroll | 43 min |
| Jun 21, 1:49 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Lafayette, Ray | 41 min |
| Jun 21, 2:05 PM CDT | Special Weather Statement | EAX | Andrew | 25 min |
| Jun 21, 2:08 PM CDT | Special Weather Statement | EAX | Carroll | 37 min |
| Jun 21, 2:25 PM CDT | Special Weather Statement | EAX | Holt | 35 min |
| Jun 21, 2:31 PM CDT | Special Weather Statement | EAX | Buchanan | 29 min |
| Jun 21, 2:35 PM CDT | Special Weather Statement | EAX | Saline | 25 min |
| Jun 21, 2:38 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 37 min |
| Jun 21, 2:59 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 9 days |
| Jun 21, 3:01 PM CDT | River Flood Warning | EAX | Ray | 7 days |
| Jun 21, 3:11 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Ray | 49 min |
| Jun 21, 3:26 PM CDT | Flash Flood Warning | EAX | Clinton | 3 hr |
| Jun 21, 3:32 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Ray | 28 min |
| Jun 21, 3:34 PM CDT | Flash Flood Warning | EAX | Carroll, Ray | 4 hr |
| Jun 21, 3:58 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 14 min |
| Jun 21, 4:28 PM CDT | Heat Advisory | EAX | Andrew, Buchanan, Caldwell, Carroll, Cass, Clay and 15 more | 27 hr |
| Jun 21, 4:31 PM CDT | Special Weather Statement | EAX | Gentry | 44 min |
| Jun 21, 4:38 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 37 min |
| Jun 21, 4:51 PM CDT | Special Weather Statement | EAX | Gentry | 24 min |
| Jun 21, 5:13 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Livingston | 20 min |
| Jun 21, 5:28 PM CDT | Areal Flood Warning | EAX | Carroll, Clay, Clinton, Ray | 4 hr |
| Jun 21, 5:28 PM CDT | Special Weather Statement | EAX | Harrison | 32 min |
| Jun 21, 5:35 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer | 20 min |
| Jun 21, 5:50 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison | 21 min |
| Jun 21, 5:53 PM CDT | Special Weather Statement | EAX | Harrison | 37 min |
| Jun 21, 6:09 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 51 min |
| Jun 21, 6:14 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Gentry, Harrison | 31 min |
| Jun 21, 6:57 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.